Probability Theory and Related Fields

, Volume 142, Issue 3, pp 339–366

Reduction principles for quantile and Bahadur–Kiefer processes of long-range dependent linear sequences


  • Miklós Csörgő
    • School of Mathematics and StatisticsCarleton University
    • School of Mathematics and StatisticsUniversity of Sydney
    • Mathematical InstituteWrocław University

DOI: 10.1007/s00440-007-0107-9

Cite this article as:
Csörgő, M. & Kulik, R. Probab. Theory Relat. Fields (2008) 142: 339. doi:10.1007/s00440-007-0107-9


In this paper we consider quantile and Bahadur–Kiefer processes for long range dependent linear sequences. These processes, unlike in previous studies, are considered on the whole interval (0, 1). As it is well-known, quantile processes can have very erratic behavior on the tails. We overcome this problem by considering these processes with appropriate weight functions. In this way we conclude strong approximations that yield some remarkable phenomena that are not shared with i.i.d. sequences, including weak convergence of the Bahadur–Kiefer processes, a different pointwise behavior of the general and uniform Bahadur–Kiefer processes, and a somewhat “strange” behavior of the general quantile process.


Long range dependenceLinear processesBahadur–Kiefer processQuantile processesStrong approximation

Mathematics Subject Classification (2000)

Download to read the full article text

Copyright information

© Springer-Verlag 2007